Alert archive / Washington / River Flood Warnings in 2015
River Flood Warning 49, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 13, 2015, 8:07 AM PST for Clallam County, Washington. It took effect at Nov 13, 2015, 9:49 AM PST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2015, 8:07 AM PST (16:07 UTC)
- In effect from
- Nov 13, 2015, 9:49 AM PST
- Expired
- Nov 13, 2015, 11:26 PM PST
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clallam County, WA
The radar
The Seattle radar (KATX), 50 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dungeness River near Sequim (DRSW1). The gauge peaked at 6.75 ft at Nov 13, 2015, 1:00 PM PST.
- Action stage
- 5.9 ft
- Minor stage
- 7 ft
- Moderate stage
- 7.5 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12048000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
429
WGUS46 KSEW 131607
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
807 AM PST FRI NOV 13 2015
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Dungeness River near Sequim affecting Clallam County.
.Flood Bulletin No. 8
Heavy rainfall will taper off this morning then pick back up again
Saturday. Heavy rain overnight and this morning is driving the
Dungeness River above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-140107-
/O.NEW.KSEW.FL.W.0049.151113T1749Z-151114T0726Z/
/DRSW1.1.ER.151113T1749Z.151113T2055Z.151113T2226Z.NO/
807 AM PST FRI NOV 13 2015
The National Weather Service in Seattle has issued a
* Flood Warning for
The Dungeness River near Sequim
* until this evening.
* At 7:45 AM Friday the stage was 6.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 10 AM
Friday and crest near 7.2 feet around 1 PM Friday. The river will
fall below flood stage early this afternoon.
* Impact...At 7.0 feet...the Dungeness River will flood roads and
pasture lands...with swift flood waters threatening some
residential areas. Erosion may damage river banks.
&&
LAT...LON 4799 12316 4808 12320 4815 12318 4815 12309 4808 12310
4800 12306
$$1 follow-up statement
911
WGUS86 KSEW 132250
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
250 PM PST FRI NOV 13 2015
...The Flood Warning has ended for the following rivers in
Washington...
Dungeness River near Sequim affecting Clallam County.
...The Flood Warning continues for the following rivers in
Washington...
Bogachiel River near La Push affecting Clallam County.
Elwha River at McDonald Bridge affecting Clallam County.
Skokomish River near Potlatch affecting Mason County.
Satsop River near Satsop affecting Grays Harbor County.
.Flood Bulletin No. 13
Olympic Peninsula Region
Rainfall will continue through Sunday morning. The flood threat has
ended for now on the Dungeness River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-140750-
/O.EXT.KSEW.FL.W.0044.000000T0000Z-151114T2002Z/
/BOGW1.1.ER.151113T1048Z.151113T1900Z.151114T1102Z.NO/
250 PM PST FRI NOV 13 2015
The Flood Warning continues for
The Bogachiel River near La Push
* Until Saturday afternoon.
* At 2:00 PM Friday the stage was 39.2 feet.
* Flood stage is 37.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 40.7 feet at 11 AM Friday and will
continue to fall to below flood stage early Saturday morning.
* Impact...At 37.0 feet...the Bogachiel River will cause flooding of
State Highway 110 near the Bogachiel bridge...closing the road.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$
WAC009-140750-
/O.EXT.KSEW.FL.W.0045.000000T0000Z-151114T1006Z/
/ELWW1.1.ER.151113T1953Z.000000T0000Z.151114T0106Z.NO/
250 PM PST FRI NOV 13 2015
The Flood Warning continues for
The Elwha River at McDonald Bridge
* From 12 PM Friday until late tonight.
* At 2:00 PM Friday the stage was 19.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river will continue to fall and the flood wave will make its
way downstream.
* Impact...At 20.0 feet...the Elwha River will flood roads and
pasture lands along the river...with flood waters encroaching on
some residential areas.
&&
LAT...LON 4800 12365 4807 12364 4814 12357 4814 12353 4807 12354
4800 12354
$$
WAC009-132320-
/O.CAN.KSEW.FL.W.0049.000000T0000Z-151114T0726Z/
/DRSW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
250 PM PST FRI NOV 13 2015
The Flood Warning is cancelled for
The Dungeness River near Sequim
* At 2:30 PM Friday the stage was 6.4 feet.
* Flood stage is 7.0 feet.
* Impact...At 6.0 feet...the Dungeness River will locally spill over
its banks.
&&
LAT...LON 4799 12316 4808 12320 4815 12318 4815 12309 4808 12310
4800 12306
$$
WAC045-140750-
/O.EXT.KSEW.FL.W.0043.000000T0000Z-151116T0832Z/
/SRPW1.3.ER.151113T0810Z.151114T0000Z.151115T2332Z.NR/
250 PM PST FRI NOV 13 2015
...Flood Warning extended until late Sunday night...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late Sunday night.
* At 2:30 PM Friday the stage was 17.6 feet.
* Flood stage is 16.5 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.7 feet
around 4 PM Friday. The river will fall below flood stage Sunday
afternoon.
* Impact...At 17.5 feet...the Skokomish River will cause major
flooding...with deep and quick flood waters inundating some
residential areas...many roads...and much of the farm land in the
Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC027-140750-
/O.EXT.KSEW.FL.W.0046.000000T0000Z-151114T2354Z/
/SATW1.1.ER.151113T2156Z.151114T0600Z.151114T1454Z.NO/
250 PM PST FRI NOV 13 2015
The Flood Warning continues for
The Satsop River near Satsop
* From 2 PM Friday until Saturday afternoon.
* At 2:15 PM Friday the stage was 34.0 feet.
* Flood stage is 34.0 feet.
* Minor flooding is forecast.
* The river will continue to rise and crest near 34.9 ft. and then
fall below flood stage Saturday morning.
* Impact...At 34.0 feet...the Satsop River will flood low pasture
lands and some roads along the river.
&&
LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354 4708 12345
4702 12345
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 13, 4:06 AM PST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 13, 4:06 AM PST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
406 AM PST FRI NOV 13 2015
.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL BRING VERY WET WEATHER TO
WESTERN WASHINGTON THROUGH SATURDAY NIGHT. AN UPPER LEVEL TROUGH
WILL BRING SHOWERS AND COOLER WEATHER TO THE AREA SUNDAY AFTERNOON
AND NIGHT. RAIN WILL RESUME ON MONDAY AS WARM FRONT REACHES THE
REGION...FOLLOWED BY A COLD FRONT ON WEDNESDAY.
&&
.SHORT TERM...AN ATMOSPHERIC RIVER...I.E. MOIST AND STRONG W FLOW
ALOFT WILL CONTINUE TO BRING COPIOUS RAIN TO W WA TODAY. RAIN RATES
WILL BEGIN DIMINISHING LATE THIS AFTERNOON OR THIS EVENING AS THE
STRONG WARM ADVECTION WEAKENS. AN APPROACHING UPPER LEVEL SHORTWAVE
TROUGH WILL CAUSE A WAVE TO DEVELOP ON THE ATMOSPHERIC RIVER
TONIGHT. THIS WILL SHIFT THE FLOW ALOFT OVER W WA TO A SW DIRECTION
AND SHIFT THE HEAVIEST RAIN OVER SW WA AND THE CENTRAL CASCADES. THE
SOUTHWARD SHIFT ALSO ALLOWS COOLER AIR TO MOVE OVER THE N PART OF W
WA ALLOWING SNOW LEVELS TO LOWER BELOW 5000 FEET AT HURRICANE RIDGE
AND MOUNT BAKER. HEAVY RAIN WILL CONTINUE AT TIMES ON SATURDAY BUT
WITH SOMEWHAT LOWER RAIN RATES. THE MAIN RAIN AREA WILL CONTINUE
SHIFTING AROUND THROUGH SATURDAY NIGHT AS THE UPPER LEVEL TROUGH
NEARS THE AREA. THE UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA ON
SUNDAY WITH RAIN CHANGING TO SCATTERED SHOWERS. COOLER AIR WITH THE
TROUGH WILL LOWER SNOW LEVELS FROM 7000 FEET OR HIGHER TODAY....DOWN
TO 2000-3000 FEET ON SUNDAY.
SNOW LEVELS HAVE RISEN TO AROUND 7000 FEET THIS MORNING WITH SNOW
FINALLY CHANGING TO RAIN AT MOUNT BAKER. THE WINTER WEATHER ADVISORY
HAS ENDED. HOWEVER AS MENTIONED ABOVE...COOLER AIR ALOFT WILL LOWER
THE SNOW LEVEL BACK BELOW 5000 FEET ON SATURDAY...WITH SNOW
RESUMING. IF PRECIP RATES REMAIN HIGH ENOUGH ANOTHER 2-7 INCHES OR
SO OF SNOW MAY ACCUMULATE AT BAKER AND HURRICANE RIDGE ON SATURDAY.
CONFIDENCE IS ONLY MARGINAL AT THIS POINT SINCE SO MUCH DEPENDS UPON
THE PRECIP RATE. SNOW WILL CONTINUE OVER THE NORTH PART SATURDAY
NIGHT SO THERE COULD BE ENOUGH PRECIP FOR ANOTHER 5-10 INCHES. SNOW
LEVELS WILL PROBABLY STILL BE TOO HIGH FOR SNOW TO REACH THE LOWER
CENTRAL CASCADE PASSES.
FAIRLY STRONG SURFACE PRESSURE GRADIENTS CONTINUE OVER W WA THIS
MORNING...BUT WINDS OVER THE MAJORITY OF THE AREA HAVE EASED BELOW
ADVISORY CRITERIA. HOWEVER WITH SOME SPOTS STILL GETTING WINDS CLOSE
TO 30G40 MPH THE WIND ADVISORY WILL CONTINUE THROUGH 18Z/10 AM.
PRESSURE GRADIENTS WILL SLOWLY WEAKENING THIS MORNING AND AFTERNOON
SO WINDS SHOULD BE BELOW CRITERIA EVERYWHERE EXCEPT THE CENTRAL
COAST BY LATE THIS MORNING.
A SURFACE LOW ASSOCIATED WITH THE APPROACHING UPPER LEVEL TROUGH AND
WAVE ON THE FRONT WILL REACH THE AREA SATURDAY NIGHT. THE NAM TRACKS
THE SURFACE LOW ACROSS OREGON...BUT THE GFS BRINGS IT ACROSS SW WA.
THERE IS SOME POTENTIAL FOR ANOTHER PERIOD OF WINDY CONDITIONS LATE
SATURDAY NIGHT IF THE GFS IS CORRECT. HOWEVER CONFIDENCE IS NOT VERY
HIGH AT THIS POINT. KAM
.LONG TERM...THE UPPER LEVEL TROUGH WILL MOVE E OF W WA SUNDAY NIGHT
BUT A SOMEWHAT UNSTABLE SHOWERY AIR MASS WILL CONTINUE OVER W WA
WITH SNOW LEVELS DOWN AROUND 2000 FEET. THE GFS AND ECMWF HAVE BEEN
HAVING CONSISTENCY PROBLEMS FOR EARLY NEXT WEEK...BUT SEEM TO HAVE
SETTLED ON A WARM FRONT REACHING THE AREA MONDAY AFTERNOON AND
MONDAY NIGHT. BOTH MODELS BRING THE TRAILING COLD FRONT ACROSS THE
AREA...BUT DIFFER ON THE TIMING. THE ECMWF BRINGS IT ACROSS THE AREA
TUESDAY NIGHT WHILE THE GFS HOLDS OFF UNTIL WEDNESDAY NIGHT. KAM
&&
.HYDROLOGY...HEAVY RAIN WILL CONTINUE IN THE MOUNTAINS TODAY WITH
THE HEAVIEST AMOUNTS IN THE OLYMPICS AND NORTH CASCADES. THANKS TO
THE OLYMPEX PROJECT THERE ARE PLENTY OF RAIN GAUGES AROUND THE
OLYMPICS. SOME OF THE 00Z-09Z RAINFALL TOTALS ARE QUITE IMPRESSIVE
WITH A CORE OF 4 TO 6 INCHES IN THE THREE GAUGES NEAR LAKE QUINAULT.
OTHER GAUGES ALONG THE SOUTH SLOPES OF THE OLYMPICS REPORTING 2.5 TO
3.5 INCHES. RAINFALL AMOUNTS ARE A LITTLE LOWER ALONG THE WEST
SLOPES WITH 2 TO NEAR 3 INCHES. THESE HIGH RAINFALL RATES WILL
CONTINUE THROUGH 18Z THEN SLOWLY TAPER OFF THIS AFTERNOON AND
DRASTICALLY SLOW DOWN LATE THIS AFTERNOON INTO THIS EVENING.
FOR THE CASCADES RAINFALL AMOUNTS OVERNIGHT HAVE GENERALLY BEEN IN
THE 1 TO 2 INCH RANGE WITH THE HIGHEST AMOUNTS IN THE CENTRAL
CASCADES NEAR SKYKOMISH. HIGH RAINFALL RATES WILL CONTINUE IN THE
NORTHERN AND CENTRAL CASCADES TODAY THEN EASE TONIGHT INTO SATURDAY
MORNING.
FLOOD WARNINGS HAVE ALREADY BEEN ISSUED FOR THE SKOKOMISH AND
BOGACHIEL RIVERS. OTHER OLYMPIC PENINSULA RIVERS ARE RISING RAPIDLY
AND THE NEXT FORECAST UPDATE WILL LIKELY INCLUDE FLOOD WARNINGS ON
AT SOME OF THESE RIVERS. IN THE CASCADES ANY RIVER FROM THE NOOKSACK
IN THE NORTH TO THE COWLITZ IN THE SOUTH COULD FLOOD. A FLOOD WATCH
REMAINS IN EFFECT FOR ALL COUNTIES THAT HAVE MAIN STEM RIVERS. FELTON
&&
.AVIATION...A STRONG FRONTAL SYSTEM OVER THE AREA WILL SAG SOUTH
LATER TODAY AND TONIGHT WITH WESTERLY FLOW ALOFT. AIR MASS MOIST AND
STABLE.
KSEA...LOW CLOUDS AND OCCASIONAL REDUCED VISIBILITIES WILL PREVAIL
TODAY AND TONIGHT. SOUTHERLY WIND 15 TO 25 KNOTS...EASING TO 5 TO
10 KNOTS TONIGHT. SCHNEIDER
&&
.MARINE...GALE FORCE WINDS OVER THE WATERS WILL EASE TODAY
AS A STRONG FRONTAL SYSTEM SAGS SOUTH. LONG PERIOD WEST SWELL
18-22 FEET WILL AFFECT THE COASTAL WATERS TODAY...THEN SUBSIDE ON
SATURDAY.
A COLD FRONT WILL STALL OVER THE REGION ON SATURDAY. MODERATE
ONSHORE FLOW WILL PREVAIL ON SUNDAY. ANOTHER VIGOROUS FRONTAL SYSTEM
WILL IMPACT THE WATERS MONDAY AND MONDAY NIGHT. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY CENTRAL COAST UNTIL 4 PM THIS AFTERNOON.
WIND ADVISORY INTERIOR LOWLANDS AND NORTH COAST UNTIL
10 AM THIS MORNING.
HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST SATURDAY
FOR THE COAST.
FLOOD WATCHES AND/OR FLOOD WARNINGS ARE IN EFFECT FOR
THE CWA.
PZ...GALE WARNINGS UNTIL 1 PM FOR THE COAST...ENTRANCES TO THE
STRAIT...ADMIRALTY INLET AND THE NORTH INLAND WATERS.
GALE WARNING UNTIL 5 PM PST THIS AFTERNOON FOR PUGET SOUND.
SMALL CRAFT ADVISORY UNTIL 11 PM PST THIS EVENING FOR
THE CENTRAL STRAIT.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 PM PST THIS AFTERNOON
FOR GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 8:39 PM PST | River Flood Warning | SEW | Mason | 4 days |
| Nov 12, 9:24 PM PST | River Flood Warning | SEW | Clallam | 39 hr |
| Nov 13, 3:22 AM PST | River Flood Warning | SEW | Clallam | 31 hr |
| Nov 13, 3:22 AM PST | River Flood Warning | SEW | Grays Harbor | 44 hr |
| Nov 13, 3:52 AM PST | River Flood Warning | SEW | Snohomish | 41 hr |
| Nov 13, 5:51 AM PST | River Flood Warning | SEW | Snohomish | 48 hr |
| Nov 13, 8:37 AM PST | River Flood Warning | SEW | Whatcom | 16 hr |
| Nov 13, 8:37 AM PST | River Flood Warning | SEW | Snohomish | 31 hr |
| Nov 13, 8:37 AM PST | River Flood Warning | SEW | Snohomish | 27 hr |
| Nov 13, 9:30 AM PST | River Flood Warning | SEW | King | 36 hr |
| Nov 13, 9:30 AM PST | River Flood Warning | SEW | King | 65 hr |
| Nov 13, 12:00 PM PST | River Flood Warning | SEW | Whatcom | 28 hr |
| Nov 13, 12:00 PM PST | River Flood Warning | SEW | Skagit | 48 hr |
| Nov 13, 12:00 PM PST | River Flood Warning | SEW | Snohomish | 43 hr |
| Nov 13, 2:38 PM PST | River Flood Warning | SEW | King | 23 hr |
| Nov 13, 3:00 PM PST | Gale Watch | SEW | 18 hr | |
| Nov 13, 3:00 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 25 hr | |
| Nov 13, 3:11 PM PST | Winter Storm Watch | SEW | 13 hr |
Nearby
River Flood Warnings in Washington, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.